Alert archive / New York / Flood Watches in 2008

Flood Watch 4, NWS Buffalo, NY

April 10, 2008Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this flood watch at Apr 10, 2008, 3:12 PM EDT for Jefferson County, Lewis County, New York. It took effect at Apr 11, 2008, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 3:12 PM EDT (19:12 UTC)
In effect from
Apr 11, 2008, 6:00 PM EDT
Expired
Apr 11, 2008, 12:55 PM EDT
In force
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KBUF 101912
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
312 PM EDT THU APR 10 2008

...BLACK RIVER MAY GO INTO FLOOD THIS WEEKEND...

.WARM WEATHER DURING THE PAST WEEK HAS CAUSED THE MASSIVE WINTER
SNOWPACK ON THE TUG HILL AND SURROUNDING AREAS TO MELT RAPIDLY.
THE RUNOFF HAS RESULTED IN A STEADY RISE OF THE BLACK RIVER TO
NEAR BANKFUL AND WITHIN A FOOT OF FLOOD STAGE AS OF THURSDAY AFTERNOON.
COMPLEX LOW PRESSURE WILL MOVE FROM THE MIDWEST INTO THE GREAT
LAKES FRIDAY AND SATURDAY AND PUSH RAIN INTO THE REGION. THERE IS
THE POTENTIAL OF UP TO AN INCH OF RAIN THROUGH SATURDAY WHICH
WOULD COMBINE WITH RUNOFF FROM REMAINING SNOWPACK TO PUSH THE
BLACK RIVER INTO FLOOD.

NYZ007-008-110315-
/O.NEW.KBUF.FA.A.0004.080411T2200Z-080413T2200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
312 PM EDT THU APR 10 2008

...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WATCH FOR THE BLACK RIVER IN CENTRAL NEW YORK...INCLUDING
  THE FOLLOWING COUNTIES...JEFFERSON AND LEWIS.

* FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON

* HEAVY RAIN OF UP TO ONE INCH WILL COMBINE WITH RUNOFF FROM
  MELTING SNOW TO PUSH THE BLACK RIVER INTO FLOOD ON SATURDAY AND
  SUNDAY. CURRENT PROJECTIONS ARE FOR THE RIVER TO RISE TO NEAR 11
  FEET BY SATURDAY EVENING AT THE WATERTOWN GAGE...A FOOT OVER THE
  FLOOD STAGE OF 10 FEET. THIS IS DEPENDENT ON THE EXPECTED
  RAINFALL OF ONE INCH...WHICH IS STILL UNCERTAIN AT THIS TIME.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING NEAR THE BLACK
RIVER SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.
STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES

$$

SFM
3 follow-up statements
000 
WGUS61 KBUF 110228
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1028 PM EDT THU APR 10 2008

...BLACK RIVER MAY GO INTO FLOOD THIS WEEKEND...

.WARM WEATHER DURING THE PAST WEEK HAS CAUSED THE LEFTOVER SNOWPACK
ON THE TUG HILL AND SURROUNDING AREAS TO MELT RAPIDLY. THE RUNOFF
HAS CAUSED THE BLACK RIVER TO RISE WITHIN A FOOT OF FLOOD STAGE
THIS THURSDAY EVENING. LOW PRESSURE CENTERED OVER THE MIDWEST
WILL MOVE INTO THE GREAT LAKES FRIDAY AND SATURDAY AND PUSH RAIN
INTO THE REGION. THERE IS THE POTENTIAL OF UP TO AN INCH OF RAIN
THROUGH SATURDAY. THE RAINFALL COMBINED WITH RUNOFF FROM THE
REMAINING SNOWPACK WILL CAUSE THE BLACK RIVER TO FLOOD.

NYZ007-008-111030-
/O.CON.KBUF.FA.A.0004.080411T2200Z-080413T2200Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1028 PM EDT THU APR 10 2008

...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SUNDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...JEFFERSON AND LEWIS.

* FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON

* HEAVY RAIN OF UP TO ONE INCH WILL COMBINE WITH RUNOFF FROM 
  MELTING SNOW TO PUSH THE BLACK RIVER INTO FLOOD ON SATURDAY 
  AND SUNDAY. CURRENT PROJECTIONS ARE FOR THE RIVER TO RISE TO 
  NEAR 11 FEET BY SATURDAY EVENING AT THE WATERTOWN GAGE...A 
  FOOT OVER THE FLOOD STAGE OF 10 FEET. THIS IS DEPENDENT ON THE 
  EXPECTED RAINFALL OF ONE INCH...WHICH IS STILL UNCERTAIN AT 
  THIS TIME. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING NEAR THE BLACK RIVER
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY
TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES

$$
000 
WGUS61 KBUF 110914
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
514 AM EDT FRI APR 11 2008

...BLACK RIVER MAY GO INTO FLOOD THIS WEEKEND...

.WARM WEATHER DURING THE PAST WEEK HAS CAUSED THE LEFTOVER
SNOWPACK ON THE TUG HILL AND SURROUNDING AREAS TO MELT RAPIDLY.
THE RUNOFF HAS CAUSED THE BLACK RIVER TO RISE WITHIN A HALF A FOOT
OF FLOOD STAGE EARLY THIS FRIDAY MORNING. LOW PRESSURE CENTERED
OVER IOWA EARLY THIS MORNING WILL MOVE INTO THE GREAT LAKES TODAY AND
SATURDAY AND PUSH RAIN INTO THE REGION. THERE IS THE POTENTIAL OF
UP TO AN INCH OF RAIN THROUGH SATURDAY. IF THIS AMOUNT OF RAINFALL
OCCURS THEN THE BLACK RIVER DOWNSTREAM FROM BOONEVILLE THROUGH
WATERTOWN WILL LIKELY GO ABOVE FLOOD STAGE.

NYZ007-008-111715-
/O.CON.KBUF.FA.A.0004.080411T2200Z-080413T2200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
514 AM EDT FRI APR 11 2008

...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...JEFFERSON AND LEWIS.

* FROM THIS EVENING THROUGH SUNDAY AFTERNOON

* HEAVY RAIN POTENTIAL OF UP TO ONE INCH COMBINED WITH RUNOFF FROM
  MELTING SNOW MAY PUSH THE BLACK RIVER INTO FLOOD LATE TODAY
  THROUGH SUNDAY. CURRENT PROJECTIONS ARE FOR THE RIVER TO RISE TO
  NEAR THE 10 FOOT FLOOD STAGE AT WATERTOWN OVERNIGHT WITH A CREST
  APPROACHING 11 FEET SUNDAY. THIS IS DEPENDENT ON THE EXPECTED
  RAINFALL OF ONE INCH...WHICH IS STILL UNCERTAIN AT THIS TIME.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING NEAR THE BLACK RIVER
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY
TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES

$$


SAGE
000 
WGUS61 KBUF 111655
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1255 PM EDT FRI APR 11 2008

...FLOODING EXPECTED ALONG THE BLACK RIVER AT WATERTOWN...

NYZ007-008-111800-
/O.CAN.KBUF.FA.A.0004.080411T2200Z-080413T2200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
1255 PM EDT FRI APR 11 2008

...FLOOD WATCH FOR THE BLACK RIVER HAS BEEN UPGRADED TO A FLOOD WARNING...

THE FLOOD WATCH FOR THE BLACK RIVER HAS BEEN UPGRADED TO A FLOOD
WARNING.

AT NOON TODAY...THE STAGE OF THE BLACK RIVER AT WATERTOWN WAS 9.6
FEET. THE RAIN THAT FELL LAST NIGHT...AND THAT IS CONTINUING THIS
AFTERNOON...WILL CAUSE THE RIVER LEVEL TO RISE FURTHER. THE RIVER
IS EXPECTED TO RISE ABOVE THE FLOOD STAGE OF 10 FEET EARLY
SATURDAY MORNING AND CREST TO ABOUT 10.5 FEET EARLY SUNDAY
MORNING.



$$

TJP

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Apr 10, 3:02 PM EDT, 10 minutes earlier.

Area forecast discussion, Apr 10, 3:02 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
302 PM EDT THU APR 10 2008

.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE EASTERN GREAT LAKES
TODAY AND BRING ANOTHER MOSTLY SUNNY DAY WITH SEASONABLE
TEMPERATURES. THE STRETCH OF WARM AND SUNNY SPRING WEATHER WILL END
FRIDAY AS A STRONG AREA OF LOW PRESSURE MOVES TOWARDS THE GREAT
LAKES. A WARM FRONT LIFTING NORTH IN ADVANCE OF THIS SYSTEM WILL
SPREAD RAIN ACROSS THE REGION LATER TONIGHT INTO FRIDAY. UNSETTLED
WEATHER WILL THEN CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK WITH TEMPERATURES DROPPING TO WELL BELOW AVERAGE.

&&

.NEAR TERM /THROUGH TONIGHT/...
N-NW UPSLOPE FLOW CREATING SOME LOW CIGS ACROSS THE REGION SE OF THE
LKS ESPCLY FINGER LKS REGION AND EAST OF LK ONTARIO. LAST COUPLE OF
VSBL SATELLITE PICTURES SHOW THE CLOUDS STARTING TO THIN OUT. 06Z
BUFKIT PROFILES WHICH SHOWED THIS LOW LVL MOISTURE AT A FEW
LOCATIONS SUCH AS ROC-ART-BUF, SHOW THE LOW LVL MOISTURE MIXING OUT
AS WELL BY LT MRNG. EXTRME SW NY SHOULD SEE SOME MID-HIGH LVL CLOUDS
INCREASE LTR IN THE AFTN. MOSTLY SUNNY/SUN CLOUD MIX SHLD STILL BE
OK FOR THE MOST PART THOUGH AS HIGH CLOUDS SHLD BE THIN ENOUGH FOR
THE SUN TO FILTER THROUGH. THESE CLOUDS ARE WELL AHEAD OF THE MAJOR
LOW LIFTING OUT OF THE SOUTHERN PLAINS. LOWERED MAX TEMPS A BIT IN A
FEW SPOTS FOR THE AFTN. NO OTHER CHANGES AT THIS TIME.

TONIGHT OUR ATTENTION TURNS TO THE SYSTEM LIFTING OUT OF THE
SOUTHERN PLAINS. BOTH THE NAM AND GFS HAVE BEEN CONSISTENT IN
DEVELOPING A WARM FRONT OVER THE OHIO VALLEY TONIGHT AND THE LIFTING
TOWARDS NORTHERN PENNSYLVANIA BY 12Z FRI. WAA/ISENTROPIC UPGLIDE
WILL INCREASE OVERNIGHT ALONG AND NORTH OF THIS WARM FRONTAL
BOUNDARY...ESPECIALLY LATE TONIGHT AS LOW LEVEL CONVERGENCE BECOMES
ENHANCED ON THE NOSE OF A DEVELOPING LOW LEVEL JET. IN ADDITION...A
LEAD SHORTWAVE WILL ROTATE NORTHEASTWARD WELL AHEAD OF THE MAIN
SYSTEM AND PROVIDE AN INCREASE IN LARGE SCALE FORCING FOR ASCENT.

GIVEN THE QUALITY OF MOISTURE RETURN AND LOW LEVEL FLOW...HAVE GONE
WITH HIGH LIKELY POPS LATE TONIGHT ACROSS WESTERN NY AS FAR EAST AS
THE GENESEE VALLEY WITH CHANCE POPS REACHING NORTHERN CAYUGA COUNTY
BY THE END OF THE PERIOD. KEPT THE EASTERN LAKE ONTARIO REGION DRY
THROUGH TONIGHT AS THE RETREATING SURFACE RIDGE SHOULD HOLD PRECIP
AT BAY UNTIL AROUND SUNRISE FRIDAY MORNING. CONSIDERED ADDING A
CHANCE OF THUNDER LATE TONIGHT ACROSS WESTERN NY GIVEN THE STRENGTH
OF MOISTURE RETURN WITHIN THE LOW LEVEL JET...BUT NAM AND GFS
PROFILES SHOW LITTLE IN THE WAY OF ELEVATED INSTABILITY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE SOUTHERN PLAINS LOW IS FORECAST TO MOVE INTO THE CENTRAL GREAT
LAKES REGION DURING THE DAY FRIDAY. THE ASSOCIATED WARM FRONTAL
POSITION IS SOMEWHAT IN QUESTION BUT IT APPEARS THAT IT WILL BE
DRAPED WEST TO EAST ACROSS OUR CWA FROM LATE FRIDAY INTO FRIDAY
NIGHT. THIS WILL CONTINUE THE ISENTROPIC LIFT WITH PLENTY OF
AVAILABLE MOISTURE. PWATS ARE EXPECTED TO REACH AS HIGH AS 1.3
INCHES. OUR REGION WILL ALSO BE IN THE LEFT FRONT QUADRANT OF THE
250 JET WHICH WILL FAVOR MORE LIFT. THE MODEL QPF FIELDS LOOK A
LITTLE SPARSE FOR THE PATTERN. WE WILL GO WITH LIKELY TO CATEGORICAL
POPS FOR BOTH FRIDAY AND FRIDAY NIGHT AND GO CLOSE TO HPC QPF
FIELDS. THE WARMEST TEMPERATURES FRIDAY WILL BE ACROSS THE SOUTHERN
TIER WHERE THERE IS ENOUGH INSTABILITY TO ADD THE THREAT OF THUNDER
MAINLY FOR THE AFTERNOON HOURS.

DYNAMICS ARE NOT AS IMPRESSIVE FOR LIFT DURING THE DAY SATURDAY BUT
AS THE SURFACE LOW DRIFTS EAST ALONG WITH COLD ADVECTION FROM WEST
TO EAST AND THE ASSOCIATED UPPER LOW MOVES INTO THE LOWER LAKES
REGION WE FEEL THAT LIKELY POPS ARE JUSTIFIED. WE HAVE SHAVED A FEW
DEGREES OFF OF HIGH TEMPERATURES DURING THE DAY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MUCH BETTER NEWS DURING THIS PERIOD THAN DURING THE LAST FEW DAYS
AS MODELS CONTINUE THE TREND OF DIGGING UPPER LOW SOUTHWARD FASTER
AND CLEARING US OUT FROM THE NORTH SOONER. NAM AND ECMWF KICK THE
UPPER LOW FROM MICH TO VA BY SUN MORNING AND CLEAR OUR REGION OUT
DURING SUNDAY...WHILE GFS STILL SLOWER BUT TRENDING SIMILARLY WITH
CLEARING SUN NT. FOR NOW WILL LEAN TWD GFS BUT A LITTLE FASTER.
ALL MODELS SHOW A BIT OF A REX BLOCK DEVELOPING EARLY NEXT WEEK
WITH UPPER LOW DIGGING INTO SOUTHEAST AND UPPER RIDGE BUILDING
EAST ACROSS THE LAKES. THIS SHOULD PROVIDE US WITH SEVERAL DAYS OF
FAIR WX WITH COLD WX MONDAY MODERATING TO ABOVE NORMAL TEMPS BY
THURS. THE DETAILS...

PERIOD BEGINS WITH FINAL TROF SWINGING SOUTH ACROSS WESTERN NY
SUN MORNING WITH SOME LGT PRECIP...AND SHOULD BE COLD ENOUGH FOR
SNOW. BUT RIDGE BEGINS TO BUILD SOUTHWARD FROM ONTARIO DURING THE
DAY SO WILL LOWER POPS FROM NORTH TO SOUTH AND WE MAY EVEN GET SOME
CLEARING IN AFTERNOON...ESPECIALLY NORTH COUNTRY. 850 MB TEMPS OF
-6 OR SO WILL ONLY ALLOW TEMPS TO NUDGE INTO L40S AT MOST. SRN
TIER MAY STAY IN 30S ALL DAY. QUITE COLD SUN NT WITH SOME
CLEARING. ALL AREAS SHOULD DROP SUBFREEZING.

IMPROVING TREND CONTINUES ON MONDAY WITH SFC RIDGE BUILDING SOUTH
AND EAST. WELL STILL HAVE A NORTHERLY SFC FLOW AND 850 MB TEMPS
OF ONLY -6 TO -8C SO IT WILL BE SOME 10 DEG BELOW NORMAL.
AFTERNOON INSTABILITY COULD LEAD TO WIDELY SCATD RAIN/SNOW SHOWERS
INLAND BUT POPS LOW ENOUGH FOR JUST SLGT CHC. CLEAR AND COLD MON NT.

TUES AND WED LOOK FINE WITH RIDGE BUILDING ACROSS ERN LAKES AND
THEN TO COAST BY THURS. 850 MB TEMPS WARM TO -3C TUE AND +2C ON
WED. THIS SHOULD ALLOW TEMPS TO RETURN CLOSER TO NORMAL (50) TUES
AFTERNOON AND ABOVE ON WED...NR 60...BUT SW WIND WILL INCREASE AND
KEEP BUF/ART COOLER. PLENTY OF SUN BOTH DAYS. WEAK FRONT
APPROACHES WED NT AND WASHES OUT NEAR US ON THURS. WILL BRING LOW
CHC POPS IN FOR A SHOWER OR TWO THURS BUT STILL DECENT AND TEMPS
FAIRLY MILD.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FINE VFR CONDITIONS PREVAIL ACROSS ALL OF OUR REGION THIS
AFTERNOON UNDER CLOUDLESS SKIES...BUT CONDITIONS WILL GRADUALLY
DETERIORATE TONIGHT AS A WARM FRONT ASSOCIATED WITH A LARGE
COMPLEX STORM SYSTEM APPROACHES FROM THE OHIO VALLEY. LOOK FOR
CLOUDS TO LOWER AND THICKEN THIS EVENING FROM WEST TO EAST...WITH
LIGHT RAIN ENTERING INTO THE WESTERN AREAS AFTER 05Z. CIGS AND
VSBYS WILL STAY VFR UNTIL 08-10Z WHEN THEY WILL LOWER INTO THE
MVFR RANGE. A FEW HOURS OF MODERATE RAIN WILL RESULT IN MVFR TO
OCCASIONALLY IFR CONDITIONS FRIDAY MORNING BUT CONDITIONS SHOULD
IMPROVE TO MVFR/VFR CIGS WITH THE PASSAGE OF THE WARM FRONT AT
KJHW BY 12Z AND AT KBUF/KIAG BY AROUND 16Z. THE FRONT WILL STALL
NEAR THE THRUWAY OR SOUTH SHORE OF LAKE ONTARIO FRIDAY AFTERNOON.

OUTLOOK...
FRIDAY NIGHT...MVFR/IFR LIKELY IN OCCASIONAL SHOWERS.
SATURDAY...VFR TO OCCASIONALLY MVFR CIGS IN SCATTERED
SHOWERS...ESPECIALLY SATURDAY NIGHT.
SUNDAY...MVFR CIGS WITH SCATTERED -SHRA/-SHSN...IMPROVING TO VFR
AT TIMES IN THE AFTERNOON.
MONDAY...VFR WITH OCCASIONAL MVFR CIGS IN AFTERNOON.
TUESDAY...VFR.

&&

.MARINE...
BUBBLE OF HIGH PRESSURE CRESTING OVER REGION THIS AFTERNOON BUT LOW
PRESSURE LIFTING NORTHWARD FROM THE SOUTHERN PLAINS WILL INCREASE
THE EASTERLY FLOW MAINLY ACROSS LAKE ONTARIO LATE TONIGHT AND
FRIDAY. WE HAVE PUT UP A SMALL CRAFT ADVISORY FROM THE NIAGARA
RIVER TO SODUS FOR FRIDAY AND FRIDAY EVENING AT THIS TIME. THE
WARM FRONT ASSOCIATED WITH THIS SYSTEM WILL LIFT UP TO ABOUT THE
THRUWAY FRIDAY AFTERNOON BUT WILL LIKELY STAY SOUTH OF LK ONTARIO
SO THE EASTERLY FLOW WILL CONTINUE. WINDS MAY BECOME VARIABLE AND
SOUTHERLY FOR A SHORT TIME FRIDAY AFTERNOON AND EVENING ALONG THE
LAKE ERIE NEARSHORES BEFORE KICKING BACK TO NORTHEAST AGAIN LATER
FRIDAY NIGHT.

WINDS WILL DIMINISH LATE FRIDAY NIGHT AS THE LOW APPROACHES...THEN
SWING SOUTHWEST ON SATURDAY AHEAD OF A SECONDARY TROF WHICH WILL
CROSS THE LAKES SATURDAY NIGHT AND SUNDAY MORNING. BRISK
NORTHERLIES WILL FOLLOW ON SUNDAY AND VEER TO NORTHWEST EARLY NEXT
WEEK...SLOWLY DIMINISHING.

OF NOTE IS THE RAPID DIMINISHING OF LAKE ERIE ICE COVER. ANOTHER
CLEAR DAY HAS ALLOWED FOR A GREAT SATELLITE VIEW AND ICE NOW IS
RESTRICTED TO NORTH SHORE OF THE LAKE FROM ABOUT POINT ABINO/PORT
COLBORNE AREA TO BUFFALO...AND EXTENDING SOUTH ABOUT 5 TO 8
MILES...SO MAYBE 100-150 SQ MILES AT MOST. CANT SEE THIS LASTING
MORE THAN ANOTHER FEW DAYS. NORMAL DAY OF ICE OUT AT BUF HARBOR
IS APRIL 14...SO WERE RIGHT ON SCHEDULE.

&&

.HYDROLOGY...
UPCOMING QPF EVENT LOOKS TO BE IN THE 0.5 TO 1 INCH RANGE OVER
MOST OF THE REGION...WITH A FEW SPOTS POSSIBLY CATCHING A LITTLE
MORE. BULK OF THIS SHOULD FALL DURING TWO PERIODS...LATE TONIGHT
THROUGH MIDDAY FRI...AND LATER SAT AND SAT NT...A FEW HOURS LATER
IN BOTH CASES EAST OF LK ONTARIO.

THIS AMT OF QPF WILL LEAD TO SIGNIFICANT RESPONSES TO RIVERS AND
CREEKS IN WESTERN NY BUT ALL SHOULD STAY WITHIN THEIR BANKS AS
THEY HAVE RECEDED TO MODERATE FLOWS FOR APRIL...AS A WEEK OF DRY
AND WARM WX HAS DONE THE TRICK. ANY QPF OVER 1.5 INCHES WOULD
CAUSE TROUBLE THOUGH.

HOWEVER...THE BLACK RIVER EAST OF LK ONTARIO CONTINUES TO RUN
HIGH. LEVELS ARE IN THE 9 FOOT RANGE...JUST A FOOT BELOW FLOOD
STAGE. THIS RISE HAS ALMOST ALL BEEN THE RESULT OF SNOWMELT...BUT
THIS HAS JUST ABOUT BEEN DEPLETED AS ONLY PATCHY SNOW REMAINS ON
THE TUG HILL. BOONVILLE HAS CRESTED TODAY BUT WATERTOWN IS A SLOWER
RESPONDER AND WILL NOT CREST FROM SNOWMELT UNTIL FRIDAY. LATEST
ANALYSIS AND FORECASTS FROM THE NERFC INDICATE THAT THIS
ADDITIONAL QPF SHOULD BE ENOUGH TO CAUSE THE BLACK RIVER TO REACH
FLOOD STAGE AT THE WATERTOWN GAGE SATURDAY AND SUNDAY. WE WILL
THEREFORE ISSUE A FLOOD WATCH FOR THE BLACK RIVER STARTING AT 6 PM
FRIDAY FOR 48 HOURS TO ACCOUNT FOR THIS POTENTIAL. ANY FLOODING
THAT DOES OCCUR SHOULD BE RESTRICTED TO THE BLACK RIVER AND ITS
TRIBUTARIES AND SHOULD NOT BE WIDESPREAD ELSEWHERE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM FRIDAY EVENING THROUGH SUNDAY AFTERNOON FOR
     NYZ007-008.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 10 PM EDT FRIDAY FOR LOZ042-
         043.

&&

SYNOPSIS...HITCHCOCK/JJP
NEAR TERM...HITCHCOCK
SHORT TERM...SAGE
LONG TERM...SFM
AVIATION...SFM
MARINE...SFM
HYDROLOGY...SFM
Hazardous weather outlook, Apr 10, 5:10 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
510 AM EDT THU APR 10 2008

NYZ001>008-010>014-019>021-085-110915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
510 AM EDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-110915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
510 AM EDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

Nearby

Flood Watches in New York, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.